Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 28, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 1, 2024, 8:31 PM EDT for Dare County, North Carolina. It took effect at Jul 2, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2024, 8:31 PM EDT (00:31 UTC)
- In effect from
- Jul 2, 2024, 8:00 AM EDT
- Expired
- Jul 2, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981 WHUS42 KMHX 020031 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 831 PM EDT Mon Jul 1 2024 NCZ203-205-021245- /O.NEW.KMHX.BH.S.0028.240702T1200Z-240703T0000Z/ Northern Outer Banks-Hatteras Island- 831 PM EDT Mon Jul 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT Tuesday through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 10:45 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
044 WHUS42 KMHX 020651 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 251 AM EDT Tue Jul 2 2024 NCZ203-205-030000- /O.CON.KMHX.BH.S.0028.240702T1200Z-240703T0000Z/ Northern Outer Banks-Hatteras Island- 251 AM EDT Tue Jul 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 10:45 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 1, 7:46 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 1, 7:46 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
746 PM EDT Mon Jul 1 2024
.SYNOPSIS...
Cool and dry high pressure will build in from the north the rest
of today and remain over the area through Wednesday. The high
then shifts offshore Thursday through this weekend with
oppressive heat and humidity returning.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 730 PM Monday...No major changes to the forecast. Showers
all well offshore at this point as the front moves further away
to our SE.
Previous Discussion...As of 3 PM Mon...Cool high pressure will
continue to build in from the north tonight with skies remaining
mostly clear. Though there will be a little bit of wind,
especially along the coast, expect strong cooling tonight which
will allow for temps to dip down into the upper 50s to lower 60s
inland and upper 60s along the coast.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 3 PM Mon...A much deserved seasonable, sunny, and low
humidity day expected tomorrow with high pressure continuing to
ridge into the region from the north. High temps will be several
degrees below normal with readings reaching the low to mid 80s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 3 PM Mon...
KEY MESSAGES:
- Cooler than average temps are forecast on Wed
- Oppressive heat and humidity return this weekend
Wed...Upper troughing will be located offshore at the start of
the period and continue to push E'wards further into the
Atlantic while upper ridging continues to build over the
Southeast Wed. At the surface, high pressure gradually slides
E'wards into the Atlantic on Wed turning winds to the E and then
SE by Wed afternoon as fair weather continues across the area.
Highs get into the 80s with lows in the the 60s to low 70s.
With dewpoints forecast to be in the 60s, it will feel much
more comfortable outside through midweek.
Thurs through the weekend... Our most impactful weather likely
occurs at the end of the week and into the weekend as oppressive
heat and humidity sets up across the Southeast once again.
Upper ridging will remain overhead into next weekend as any
upper level troughs struggle to dig S'wards. At the surface,
high pressure ridging will continue to push further offshore
through the end of the week allowing return flow and moisture
return to resume across ENC. As mentioned above, temps will
steadily warm into the weekend allowing oppressive heat and
humidity to return to ENC starting on Fri and persisting into
the end of the weekend. Otherwise climatological avg precip
chances will resume starting this weekend as well with at least
a chance for some shower and tstm development each afternoon
along the seabreeze.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /through 18Z Tue/...
As of 730 PM Mon...VFR conditions persist through the short
term. High pressure will build south over eastern NC tonight
and Tuesday resulting in VFR conditions and light winds
through Tuesday. Overnight there will be enough low level
mixing to preclude fog while the low levels are forecast to be
too dry to support low stratus cloud formation despite easterly
flow. Diurnal Cu tomorrow should remain VFR, at 5-6kft and be
scattered in nature.
LONG TERM /Tue night through Saturday/...
As of 3 PM Mon... Primarily VFR conditions forecast through the
period with light winds as high pressure settles in across the
Eastern Seaboard.
&&
.MARINE...
SHORT TERM /Through Tonight/...
As of 3 PM Mon...SCAs will continue through most of tonight as
strong NE persists in the wake of a cold front. Winds are
currently N/NE at 15-25 kts with gusts to 30 kts, and are
expected to continue at this strength for the first half of
tonight. Thereafter, winds will begin to weaken and become
mostly NE 10-20 kts by tomorrow morning.
Seas have climbed quickly in response to the strong NE winds and
remain 4-6 ft (highest north of Cape Hatteras). Seas will remain
nearly steady through around midnight, and then will gradually
diminish overnight, becoming 3-5 ft tomorrow.
LONG TERM /Tuesday Night through Saturday/...
As of 315 PM Mon...Mostly benign boating conditions are
forecast for the period. High pressure ridging continues to
gradually push E'wards across the area Tuesday night, relaxing
the gradient with winds easing to 5-15 kts while becoming more
E'rly by Wed morning. Winds continue to remain light and veer to
the SE and eventually the S on Thurs as ridging becomes
centered to the E. Seas will gradually lower as well Wed and
Thurs down to 2-4 ft.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ203.
MARINE...Small Craft Advisory until 5 AM EDT Tuesday for AMZ135-152-156-
158.
Small Craft Advisory until midnight EDT tonight for AMZ150.
Small Craft Advisory until 10 AM EDT Tuesday for AMZ154.
&&
SYNOPSIS...MHX
NEAR TERM...SGK/RJ
SHORT TERM...SGK/RJ
LONG TERM...RCF
AVIATION...RCF/RJ
MARINE...SGK/RCFHazardous weather outlook, Jul 1, 8:27 PM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 827 PM EDT Mon Jul 1 2024 NCZ195-204-030030- West Carteret-Ocracoke Island- 827 PM EDT Mon Jul 1 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat and humidity will return at the end of the week with heat indices potentially exceeding 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193-194-198-030030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 827 PM EDT Mon Jul 1 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat and humidity will return at the end of the week with heat indices potentially exceeding 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-030030- Northern Outer Banks-Hatteras Island- 827 PM EDT Mon Jul 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING NORTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Heat and humidity will return at the end of the week with heat indices potentially exceeding 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-030030- East Carteret- 827 PM EDT Mon Jul 1 2024 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING NORTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Heat and humidity will return at the end of the week with heat indices potentially exceeding 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-030030- Coastal Onslow- 827 PM EDT Mon Jul 1 2024 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Heat and humidity will return at the end of the week with heat indices potentially exceeding 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.